Alert archive / Puerto Rico / Areal Flood Advisories in 2012

Areal Flood Advisory 430, NWS JSJ

November 12, 2012

NWS JSJ issued this areal flood advisory at Nov 12, 2012, 1:12 PM CST. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2012, 1:12 PM CST (19:12 UTC)
Expired
Nov 12, 2012, 3:43 PM CST
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 106 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WGCA82 TJSJ 121912
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
312 PM AST MON NOV 12 2012

PRC003-005-011-027-071-081-099-115-117-131-122215-
/O.NEW.TJSJ.FA.Y.0430.121112T1912Z-121112T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANASCO PR-LARES PR-MOCA PR-SAN SEBASTIAN PR-RINCON PR-AGUADILLA PR-
ISABELA PR-CAMUY PR-AGUADA PR-QUEBRADILLAS PR-
312 PM AST MON NOV 12 2012

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
  DRAINAGE AREAS IN
  FOR THE FOLLOWING MUNICIPALITIES...

  IN PUERTO RICO
     ANASCO...LARES...MOCA...SAN SEBASTIAN...RINCON...AGUADILLA...
     ISABELA...CAMUY...AGUADA AND QUEBRADILLAS

* UNTIL 615 PM AST

* AT 310 PM AST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
WITH HEAVY RAIN DEVELOPING OVER THE ADVISORY AREA. RAINFALL AMOUNTS 
OF 1 TO 2 INCHES HAVE FALLEN IN PORTIONS OF THE ADVISORY AREA AND 
CONTINUED TO RAIN. THIS HEAVY RAINFALL WILL HAVE THE CAPABILITY OF 
PRODUCING RAPID RISES IN SMALL STREAMS AND CREEKS AND PONDING OF 
WATER IN URBAN AREAS AND STREETS AS WELL AS OTHER POOR DRAINAGE 
AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. MOVE TO 
HIGHER GROUND.

&&

LAT...LON 1849 6691 1849 6683 1839 6681 1828 6684
      1827 6698 1829 6704 1827 6704 1826 6718
      1827 6719 1831 6719 1831 6713 1837 6712
      1842 6717 1848 6718 1851 6715 1853 6709

$$

ER
1 follow-up statement
384 
WGCA82 TJSJ 122143
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
543 PM AST MON NOV 12 2012

PRC003-005-011-027-071-081-099-115-117-131-122152-
/O.CAN.TJSJ.FA.Y.0430.000000T0000Z-121112T2215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANASCO PR-LARES PR-MOCA PR-SAN SEBASTIAN PR-RINCON PR-AGUADILLA PR-
ISABELA PR-CAMUY PR-AGUADA PR-QUEBRADILLAS PR-
543 PM AST MON NOV 12 2012

...THE FLOOD ADVISORY HAS BEEN CANCELLED FOR THE MUNICIPALITIES OF...

  IN PUERTO RICO
     ANASCO...LARES...MOCA...SAN SEBASTIAN...RINCON...AGUADILLA...
     ISABELA...CAMUY...AGUADA AND QUEBRADILLAS

DOPPLER RADAR INDICATED THAT THE MODERATE TO HEAVY RAIN WHICH 
AFFECTED THIS AREA HAD MOVED AWAY. NO SIGNIFICANT ADDITIONAL 
RAINFALL IS EXPECTED ACROSS THESE AREAS THIS EVENING. THEREFORE... 
THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED.

RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.

&&

LAT...LON 1849 6691 1849 6683 1839 6681 1828 6684
      1827 6698 1829 6704 1827 6704 1826 6718
      1827 6719 1831 6719 1831 6713 1837 6712
      1842 6717 1848 6718 1851 6715 1853 6709

$$

ER

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Nov 12, 9:43 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Nov 12, 9:43 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1143 AM AST MON NOV 12 2012

.UPDATE...SHOWERS AND THUNDERSTORMS CONTINUED HAVE CONTINUED
ACROSS THE LOCAL WATERS THROUGH THE DAY. EARLIER IN THE
MORNING...SHOWERS AFFECTED THE NORTHERN WATERS AS WELL AS THE
NORTHERN MUNICIPALITIES OF PUERTO RICO. LATE IN THE
MORNING...SHOWERS HAVE PREVAILED MORE ACROSS THE CARIBBEAN
WATERS...AFFECTING THE U.S. VIRGIN ISLANDS...ESPECIALLY SAINT
CROIX.

THIS SHOWER ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON
HOURS AND THEREFORE THERE WERE NO CHANGES TO THE PREVIOUS WEATHER
FORECAST.

THE SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS WAS EXTENDED
UNTIL 6 PM AST SINCE THE SAN JUAN BUOY WAS REPORTING SEAS OF 7 TO 8
FEET AND BUOY 41043 IN THE ATLANTIC WAS REPORTING SEAS OF UP TO 10 FEET.

&&

.AVIATION...MVFR/IFR CONDITIONS ARE POSSIBLE WITH THE SHOWERS
ACROSS THE USVI/BVI. LATER IN THE AFTERNOON SHRA/TSRA EXPECTED TO
DEVELOP ACROSS PUERTO RICO...CAUSING PERIODS OF MVFR/IFR ACROSS
THE PR TERMINALS AFTER 12/16Z FOR TJSJ AND TJPS AND AFTER 12/18Z
FOR TJMZ AND TJBQ. WEATHER EXPECTED TO IMPROVE AFTER 13/02Z.

&&

.PREV DISCUSSION... /ISSUED 449 AM AST MON NOV 12 2012/

SYNOPSIS...AN OLD FRONTAL BOUNDARY/SHEAR LINE JUST NORTHWEST
THROUGH NORTH OF THE REGION WILL CONTINUE TO SLOWLY DISSIPATE
THROUGH TUESDAY. A SURFACE TROUGH NOW MOVING ACROSS THE LOCAL
ISLANDS THE REST OF THE NORTHEASTERN CARIBBEAN WILL CONTINUE
WESTWARD AND ENTER THE MONA PASSAGE LATER THIS EVENING THROUGH
TUESDAY. THE COMBINATION OF THIS TROUGH AND STRONG SURFACE HIGH
PRESSURE MOVING EASTWARD ACROSS THE NORTHWEST ATLANTIC WILL MAINTAIN
A MODERATE TO STRONG NORTHEAST TO EAST TRADE WIND FLOW ACROSS THE
REGION THROUGH THE MIDDLE OF THE WEEK. DEEPLY AMPLIFIED MID TO
UPPER LEVEL TROUGH EXTENDING SOUTHWARDS ACROSS HISPANIOLA AND THE
MONA PASSAGE...WILL REMAIN IN PLACE AND CONTINUE TO INFLUENCE THE
LOCAL WEATHER PATTERN THROUGH AT TUESDAY...WHEN IT IS THEN EXPECTED
TO FILL WHILE LIFTING NORTH OF THE LOCAL AREA.

DISCUSSION...THE SURFACE TROUGH WILL CONTINUE WESTWARD TODAY AND
HELP PRODUCE PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
MUCH OF THE NORTHEAST CARIBBEAN TODAY. THE MODERATE TO STRONG NORTHEASTERLY
WINDS INDUCED BY THE SURFACE TROUGH AND FRONTAL SHEAR LINE WILL HELP
ENHANCE CONVECTION ACROSS THE REGION TODAY. THIS ALONG WITH GOOD UPPER
LEVEL DIVERGENCE WILL FUT HER ENHANCE CONVECTIVE ACTIVITY AND PRODUCE
PERIODS OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE ISLANDS AND
LOCAL WATERS. EXPECT THE CONSIDERABLY MOIST AIR MASS ASSOCIATED WITH
FRONTAL SHEAR LINE AND SURFACE TROUGH TO LINGER ACROSS THE REGION
THROUGH MID WEEK. GOOD MOISTURE CONVERGENCE ALONG WITH VERY FAVORABLE
UPPER LEVEL DYNAMICS WILL GIVE WAY TO UNSTABLE WEATHER CONDITIONS ACROSS
THE REGION AT LEAST THROUGH TUESDAY. THEREAFTER AS PREVIOUSLY MENTIONED
THE UPPER TROUGH IS EXPECTED TO FILL WHILE LIFTING NORTHWARDS.

EXPECT A CONTINUED OVERALL WET WEATHER REGIME THROUGH AT LEAST MID
WEEK WITH INTERVALS OF CLOUDINESS AND EARLY MORNING SHOWERS AND
ISOLATED THUNDERSTORMS FOCUSED ALONG THE NORTH AND EAST COASTAL
REGIONS OF PUERTO RICO...CULEBRA AND VIEQUES...AS WELL ACROSS THE
VIRGIN ISLANDS. DURING THE AFTERNOONS EXPECT CONVECTION TO GRADUALLY
SPREAD ACROSS PARTS OF THE CENTRAL... WEST INTERIOR AND SOUTHWEST
SECTIONS OF PUERTO RICO. PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL
AND BRIEF GUSTY WINDS WILL ACCOMPANY THESE SHOWERS AND THUNDERSTORMS.

DURING THE LATTER PART OF THE WEEK MODEL GUIDANCE CONTINUED TO SUGGEST
A GRADUAL DECLINE OF OVERALL PRECIPITABLE WATER VALUES...AS WELL
AS LESS FAVORABLE CONDITIONS FOR ENHANCED CONVECTION AS HIGH PRESSURE
RIDGE WILL BUILD ALOFT ACROSS THE LOCAL REGION AND REST OF THE NORTHEAST
CARIBBEAN. THEREFORE DIMINISHING CLOUDY CONDITIONS AND LESSER SHOWERS
AND FEWER THUNDERSTORMS CAN BE EXPECTED BY THAT TIME AND INTO THE FOLLOWING
WEEKEND.

AVIATION...BRIEF PERIODS OF MVFR CIGS ARE POSSIBLE THROUGH THE REST
OF THE EARLY MORNING HOURS ACROSS TJSJ...TJBQ...TIST...TISX AND TNCM
IN PASSING SHRA/TSRA. ELSEWHERE...MOSTLY VFR CONDS ARE EXPECTED WITH
A FEW VCSH AROUND THE TERMINALS THROUGH 12/16Z. L/LVL WIND FLOW WILL
REMAIN FROM THE NE AT 10 TO 20 KTS THIS MORNING...VEERING TO THE E
TO ESE THIS AFTERNOON. SHWR COVERAGE WILL INCREASE AFT 12/16Z...
AS A SFC TROUGH MOVES OVER THE LOCAL AREA FM THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  78  87  76 /  70  30  40  40
STT  87  77  87  78 /  60  20  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM AST THIS EVENING FOR COASTAL
     WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
     NORTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
     TO 17N.

     SMALL CRAFT ADVISORY UNTIL 3 AM AST TUESDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

25/06
Hazardous weather outlook, Nov 12, 3:09 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
509 AM AST MON NOV 12 2012

AMZ710>745-PRZ001>013-130915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
509 AM AST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH WEST OF THE LOCAL AREA AND A SURFACE TROUGH
APPROACHING FROM THE EAST WILL COMBINE WITH THE MOISTURE
ASSOCIATED TO THE REMNANTS OF A FRONTAL BOUNDARY NORTHWEST OF THE
REGION TO MAINTAIN UNSETTLED WEATHER CONDITIONS WITH GOOD CHANCES
OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THIS ALONG WITH GOOD UPPER
LEVEL DIVERGENCE WILL FURTHER ENHANCE CONVECTIVE ACTIVITY...
PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF PUERTO
RICO.

ROUGH MARINE CONDITIONS WILL CONTINUE TO PREVAIL THROUGH TONIGHT
ACROSS THE ATLANTIC COASTAL WATERS. SEAS AND WINDS WILL CONTINUE
TO GENERATE CONFUSE MARINE CONDITIONS MAINLY ACROSS THE LOCAL
ATLANTIC WATERS. THIS WILL ALSO SUPPORT THE FORMATION OF RIP
CURRENTS ALONG THE COASTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL TROUGH AREA AND A SURFACE TROUGH WILL COMBINE TO
MAINTAIN UNSETTLED WEATHER CONDITIONS WITH GOOD CHANCES OF SHOWERS
AND THUNDERSTORMS ACROSS THE REGION THROUGH AT LEAST MID WEEK.
THIS ALONG WITH GOOD UPPER LEVEL DIVERGENCE WILL FURTHER ENHANCE
CONVECTIVE ACTIVITY...PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL
ACROSS PARTS OF THE ISLAND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ715-725-VIZ001-002-130915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
509 AM AST MON NOV 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH WEST OF THE LOCAL AREA AND A SURFACE TROUGH
APPROACHING FROM THE EAST WILL COMBINE WITH THE MOISTURE
ASSOCIATED TO THE REMNANTS OF A FRONTAL BOUNDARY NORTHWEST OF THE
REGION TO MAINTAIN UNSETTLED WEATHER CONDITIONS WITH GOOD CHANCES
OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THIS ALONG WITH GOOD
UPPER LEVEL DIVERGENCE WILL FURTHER ENHANCE CONVECTIVE ACTIVITY...
PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE
ISLANDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL TROUGH AND A SURFACE TROUGH WILL COMBINE TO
MAINTAIN UNSETTLED WEATHER CONDITIONS WITH GOOD CHANCES OF SHOWERS
AND THUNDERSTORMS ACROSS THE REGION THROUGH AT LEAST MID WEEK.
THIS ALONG WITH GOOD UPPER LEVEL DIVERGENCE WILL FURTHER ENHANCE
CONVECTIVE ACTIVITY... PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL
ACROSS PARTS OF THE ISLANDS.

.SPOTTER INFORMATION STATEMENT...
POTTER ACTIVATION MAY BE REQUESTED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 6:14 PM CSTAreal Flood AdvisoryJSJ106 min

Nearby

Areal Flood Advisories in Puerto Rico, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.